Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 21, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Sep 27, 2006, 2:25 AM MDT for 8 counties in South Dakota. It took effect at Sep 27, 2006, 9:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2006, 2:25 AM MDT (08:25 UTC)
- In effect from
- Sep 27, 2006, 9:00 AM MDT
- Expired
- Sep 27, 2006, 2:47 PM MDT
- In force
- 6 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Haakon County, SD, Harding County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 72 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KUNR 270825 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 225 AM MDT WED SEP 27 2006 .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON. SDZ001-002-012>014-025-026-031-032-072-073-271630- /O.NEW.KUNR.WI.Y.0021.060927T1500Z-060928T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...STURGIS...UNION CENTER 225 AM MDT WED SEP 27 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY THIS MORNING AND CONTINUE INTO THIS AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTEROON. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$
2 follow-up statements
000 WWUS73 KUNR 271926 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 126 PM MDT WED SEP 27 2006 .AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL SLOWLY DIMINISH BY EARLY THIS EVENING. SDZ001-002-012>014-025-026-031-032-072-073-280000- /O.CON.KUNR.WI.Y.0021.000000T0000Z-060928T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...STURGIS...UNION CENTER 126 PM MDT WED SEP 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL SLOWLY DIMINISH BY EARLY THIS EVENING. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$
000 WWUS73 KUNR 272047 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 247 PM MDT WED SEP 27 2006 SDZ001-002-012>014-025-026-031-032-072-073-272200- /O.CAN.KUNR.WI.Y.0021.000000T0000Z-060928T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...STURGIS...UNION CENTER 247 PM MDT WED SEP 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY IS CANCELLED. $$ CALDERON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Sep 27, 2:15 AM MDT, 10 minutes earlier.
Area forecast discussion, Sep 27, 2:15 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
215 AM MDT WED SEP 27 2006
DISCUSSION...AT 07Z WK SFC TROF OVER WRN SD AS UPPER LEVEL WAVE
THAT WILL BRING TODAYS WEATHER MVG SE THRU NERN MONTANA.
FOR TODAY...STRONG S/W (CURRENTLY MVG INTO NERN MT) WILL MOVE ACROSS
THE NRN PLAINS. THIS WILL BRING A GOOD SHOT OF COLD AIR AND SCT RAIN
SHOWERS TO THE REGION...WITH SHOWERS MORE LIKELY IN NRN BLK HLS.
LOOKS COLD ENOUGH FOR A CHC OF SNOW SHOWERS AT ELEVATIONS OF AROUND
5000 FT AND ABOVE. STRONG CAA ALOFT WILL COMBINE WITH 3HR PRES RISES
OF NEARLY 6MB TO PRODUCE STRONG NW WINDS...AND HAVE THUS ISSUED A
WIND ADVISORY FOR PLAINS OF WRN SD...MAINLY NORTH OF I-90. WILL RUN
ADVISORY FM 15Z THRU 00Z...THOUGH WINDS WILL LIKELY DIE DOWN BEFORE
00Z.
FOR TONIGHT SFC HIGH PRESSURE WILL BUILD INTO THE NRN PLAINS WITH
CLEAR SKIES AND COOL TEMPS. MANY LOCATIONS ON PLAINS WILL HAVE
ANOTHER FROST.
ON THURS...RETURN FLOW WILL SETUP AS SFC HIGH MOVES SE AND LEESIDE
TROF DEVELOPS ACRS NERN WY/ERN MT...THIS WILL ALLOW FOR WAA AND
REBOUNDING TEMPS. ANOTHER CDFNT WILL MOVE ACRS FA THURS NITE...
BUT THIS IS A WEAK FRONT AND WL MAINLY JUST SHIFT WINDS TO NW
AGAIN. FRIDAY WILL BE DRY WITH TEMPS WELL INTO 70S. SFC RIDGE WL
BUILD INTO REGION ON SAT WITH MORE DRY WX AND TEMPS AGAIN IN THE
70S.
IN THE EXTENDED...MEDIUM RANGE MODELS CONTINUE TO SHOW A BROAD UPPER
LEVEL RIDGE OVER THE NORTHERN PLAINS FOR SUNDAY INTO EARLY NEXT
WEEK. TEMPERATURES ARE EXPECTED TO REMAIN AT OR ABOVE AVERAGE WITH
DRY CONDITIONS PERSISTING IN THE EXTENDED.
&&
.AVIATION...AN UPPER LEVEL DISTURBANCE WILL PRODUCE BROKEN TO
OVERCAST CONDITIONS WITH SCATTERED RAIN SHOWERS OVER NORTHEAST
WYOMING AND WESTERN SOUTH DAKOTA TODAY. MVFR CIGS AND OBSCURED
HIGHER TERRAIN ARE LIKELY ACROSS ALL TWEB ROUTES. MVFR VISIBILITY
RESTRICTIONS ARE POSSIBLE WITH SOME RAIN AND SNOW MIX OVER THE BLACK
HILLS THIS MORNING.
&&
UNR...WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY TODAY FOR THE PLAINS OF WESTERN SOUTH DAKOTA
MAINLY NORTH OF INTERSTATE 90.
WY...NONE.
&&Hazardous weather outlook, Sep 26, 6:36 AM MDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 636 AM MDT TUE SEP 26 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 636 AM MDT (736 AM CDT) TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH ACROSS THE REGION TODAY AND PRODUCE NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION EARLY WEDNESDAY AND BRING STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.